NCLEX-RN Practice Test

NCLEX-RN Practice Test practice questions, page 11 of 35, with answer review and explanations.

Question 51

The child with iron poisoning is given IV deforoxamine mesylate (Desferal). Following administration, the child suffers hypotension, facial flushing, and urticaria. The initial nursing intervention would be to:

  1. Discontinue the IV
  2. Stop the medication, and begin a normal saline infusion
  3. Take all vital signs, and report to the physician
  4. Assess urinary output, and if it is 30 mL an hour, maintain current treatment

Question 52

As the nurse assesses a male adolescent with chlamydia, the nurse determines that a sign of chlamydia is:

  1. Enlarged penis
  2. Secondary lymphadenitis
  3. Epididymitis
  4. Hepatomegaly

Question 53

When teaching a mother of a 4-month-old with diarrhea about the importance of preventing dehydration, the nurse would inform the mother about the importance of feeding her child:

  1. Fruit juices
  2. Diluted carbonated drinks
  3. Soy-based, lactose-free formula
  4. Regular formulas mixed with electrolyte solutions

Question 54

The primary reason that an increase in heart rate (100 bpm) detrimental to the client with a myocardial infarction (MI) is that:

  1. Stroke volume and blood pressure will drop proportionately
  2. Systolic ejection time will decrease, thereby decreasing cardiac output
  3. Decreased contractile strength will occur due to decreased filling time
  4. Decreased coronary artery perfusion due to decreased diastolic filling time will occur, which will increase ischemic damage to the myocardium

Question 55

To appropriately monitor therapy and client progress, the nurse should be aware that increased myocardial work and O2 demand will occur with which of the following?

  1. Positive inotropic therapy
  2. Negative chronotropic therapy
  3. Increase in balance of myocardial O2 supply and demand
  4. Afterload reduction therapy